MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006030X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 6mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 6 atmospheres (atm) during an inflation in the superficial femoral artery (sfa).As a result, a 6mm x 30mm cordis balloon catheter was used to complete the procedure without any issues and there was no reported injury to the patient.The saber pta balloon catheter was being used post atherectomy via a 1.7mm non-cordis atherectomy device and there were no issues experienced using the atherectomy device.The sfa lesion had a 76% stenosis and moderate calcification visualized by intravascular ultrasound (ivus) via an.014 non-cordis ivus catheter, which also did not experience any difficulty during its use.There was no vessel tortuosity or presence of a chronic total occlusion (cto) at the target lesion.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.Additionally, it was reported that staff had been trained prior to this procedure.There was no resistance or fiction experienced while inserting the balloon catheter into the patient and the device was able to cross the lesion with ease.After the balloon ruptured, the 6mm x 30cm 150cm saber pta was able to be removed easily and remained in one piece during removal from the patient.Information regarding the contrast to saline ratio was requested but not provided, and the device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 6mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 6 atmospheres (atm) during inflation in the superficial femoral artery (sfa).As a result, a 6mm x 30mm cordis balloon catheter was used to complete the procedure without issues and no reported injury to the patient.The saber pta balloon catheter was being used post atherectomy with a 1.7mm non-cordis atherectomy device, used with no issues.The sfa lesion had a 76% stenosis and moderate calcification, as seen without issue by intravascular ultrasound (ivus) using an.014 non-cordis ivus catheter.There was no vessel tortuosity or presence of a chronic total occlusion at the target lesion.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.Additionally, it was reported that staff had been trained prior to this procedure.There was no resistance or fiction experienced while inserting the balloon catheter into the patient and the device was able to cross the lesion with ease.After the balloon ruptured, the 6mm x 30cm 150cm saber pta was able to be removed easily and remained in one piece.Information regarding the contrast to saline ratio was requested but not provided.The product was returned for analysis.A non-sterile saber 6mm x 30cm 150 was received for analysis inside a plastic bag.Per visual analysis, a rupture in the balloon proximal area was observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A balloon leak was observed in the proximal section of the balloon.Per microscopic analysis, the unit was inspected under the vision system and the balloon rupture was confirmed on the proximal section of the balloon.Per sem analysis, results showed evidence of scratch marks near the damaged area on the balloon.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during visual, functional, microscopic and sem analyses.A product history review of lot 82230548 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis.However, the exact cause cannot be determined.A leakage was confirmed during functional analysis and a balloon rupture was confirmed on the proximal section of the balloon during microscopic analysis.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.It is likely vessel characteristics of calcification contributed to the reported event as evidenced by device analysis.Balloon burst is a known complication associated with angioplasty procedures and is listed as such in the instructions for use (ifu).According to the warnings in the safety information in the ifu.Use of a pressure monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 6MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14023400
Report Number9616099-2022-05522
Device Sequence Number11411960
Product Code LIT
UDI-Device Identifier20705032068182
UDI-Public(01)20705032068182(17)240831(10)82230548
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number48006030X
Device Catalogue Number48006030X
Device Lot Number82230548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 30MM CORDIS BALLOON CATHETER; OMNIPAQUE CONTRAST; PHILLIPS .014 IVUS CATHETER; PHILLIPS PHOENIX ATHERECTOMY DEVICE 1.7MM
Patient SexUnknown